Actifed Plus Head Cold And Sinus Extra Strength

Name: Actifed Plus Head Cold And Sinus Extra Strength

Commonly used brand name(s)

In the U.S.

  • Ala-Hist AC
  • Ala-Hist DHC
  • Alavert-D 12-Hour
  • Aldex D
  • Alka-Seltzer Plus Cold and Sinus
  • AllanVan-S
  • Allegra-D
  • Aller-Chlor
  • Allerx-D
  • Allfen CD
  • Allres PD
  • Amibid LA
  • Benadryl
  • BPM Pseudo
  • Bromcomp HC
  • Bromfed-PD
  • BroveX CB
  • By-Ache
  • Canges-HC
  • Ceron
  • Ceron-DM
  • Chlor-Trimeton Nasal Decongestant
  • Clarinex-D
  • Codimal DH
  • Cotab A
  • Cotabflu
  • Cypex-LA
  • Deconamine SR
  • Delsym
  • Dexphen w/C
  • Donatussin DC
  • Donnatussin
  • D-Tann HC
  • EndaCof-DC
  • FluTuss XP
  • Genapap Sinus
  • G Phen DM
  • HC Tussive
  • Histex PD
  • Humibid DM
  • Hycodan
  • Hycofenix
  • Hydone
  • HyTan
  • Kie
  • Levall 12
  • Lusonal
  • Maxiflu CD
  • Maxiphen CD
  • M-End Max D
  • Mucinex D
  • Nasop
  • Notuss-Forte
  • Notuss-NX
  • Notuss-NXD
  • Novahistine DH
  • Pancof HC
  • Pediatex 12
  • Pediatex 12D
  • Pediatex 12DM
  • Pediatex-D
  • Phenergan w/Codeine
  • Phenflu CD
  • Phenylephrine CM
  • Phenylhistine
  • Poly-Tussin AC
  • Poly-Tussin DHC
  • Pro-Clear AC
  • Promethazine VC With Codeine
  • Pro-Red AC
  • RelaTuss HC
  • Robitussin
  • Robitussin DM
  • Ryneze
  • Semprex-D
  • SSKI
  • Stahist
  • Sudafed
  • SymTan
  • SymTan A
  • Tanafed DMX
  • Tannate Pediatric
  • Tessalon Perles
  • Tricold Pediatric Drops
  • Tripohist D
  • Tussi-12 S
  • TussiCaps
  • Tuzistra XR
  • Tylenol
  • Uni-Tann D
  • Vituz
  • Xpect-PE
  • Y-Cof DM
  • Z-COF DM
  • Zhist
  • Zodryl DAC 25
  • Zotex-D
  • Zymine
  • Zymine HC
  • ZyrTEC-D

In Canada

  • Actifed A
  • Actifed Plus
  • Actifed Plus Extra Strength
  • Actifed Plus Head Cold And Sinus Extra Strength
  • Actifed Sinus Regular
  • Adult Nighttime Cold/Flu Relief - Cherry Flavor
  • Adult Nighttime Cold/Flu Relief - Original Flavor
  • Allergy Sinus Medication Extra Strength
  • Atoma Night Adult Cold/Flu Relief
  • Balminil
  • Balminil Dm Children
  • Balminil Dm Sugar-Free

Available Dosage Forms:

  • Suspension
  • Tablet, Disintegrating
  • Tablet, Chewable
  • Solution
  • Tablet
  • Syrup
  • Suspension, Extended Release
  • Tablet, Extended Release
  • Elixir
  • Liquid
  • Capsule, Extended Release
  • Capsule
  • Capsule, Liquid Filled
  • Capsule, Extended Release, 12 HR
  • Packet
  • Tablet, Extended Release, 12 HR
  • Film
  • Tablet, Effervescent
  • Powder for Suspension
  • Powder for Solution
  • Kit
  • Tablet, Extended Release, 24 HR
  • Capsule, Extended Release, 24 HR
  • Tablet, Enteric Coated

Proper Use of cough and cold combinations

This section provides information on the proper use of a number of products that contain cough and cold combinations. It may not be specific to Actifed Plus Head Cold And Sinus Extra Strength. Please read with care.

To help loosen mucus or phlegm in the lungs, drink a glass of water after each dose of this medicine, unless otherwise directed by your doctor.

Take this medicine only as directed. Do not take more of it and do not take it more often than recommended on the label, unless otherwise directed by your doctor. To do so may increase the chance of side effects.

Do not give any over-the-counter (OTC) cough and cold medicine to a baby or child under 4 years of age. Using these medicines in very young children might cause serious or possibly life-threatening side effects .

For patients taking the extended-release capsule or tablet form of this medicine:

  • Swallow the capsule or tablet whole.
  • Do not crush, break, or chew before swallowing.
  • If the capsule is too large to swallow, you may mix the contents of the capsule with applesauce, jelly, honey, or syrup and swallow without chewing.

For patients taking the extended-release oral solution or oral suspension form of this medicine:

  • Do not dilute with fluids or mix with other drugs.

For patients taking a combination medicine containing an antihistamine and/or aspirin or other salicylate:

  • Take with food or a glass of water or milk to lessen stomach irritation, if necessary.

If a combination medicine containing aspirin has a strong vinegar-like odor, do not use it. This odor means the medicine is breaking down. If you have any questions about this, check with your pharmacist.

Missed Dose

If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.

Storage

Keep out of the reach of children.

Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.

Do not keep outdated medicine or medicine no longer needed.

Keep the liquid form of this medicine from freezing. Do not refrigerate the syrup.

Precautions While Using Actifed Plus Head Cold And Sinus Extra Strength

If your cough has not improved after 7 days or if you have a high fever, skin rash, continuing headache, or sore throat with the cough, check with your doctor. These signs may mean that you have other medical problems.

For patients taking a codeine-containing medicine or any other narcotic analgesics (e.g., dihydrocodeine, hydrocodone, oxycodone, and pentazocine):

  • Contact your doctor immediately if you experience extreme sleepiness, confusion, or shallow breathing. These symptoms may indicate that you are an "ultra-rapid metabolizer of codeine". Ultra-rapid metabolizers change codeine to morphine more quickly and completely than other people. As a result, there is too much morphine in the body and more side effects of morphine than usual

For nursing mothers taking a codeine-containing medicine or any other narcotic cough medicine (dihydrocodeine, hydrocodone, or hydromorphone):

  • Call your doctor if you become extremely tired and have difficulty caring for your baby.
  • Your baby should generally nurse every two to three hours and should not sleep more than four hours at a time.
  • Check with your doctor or hospital emergency room immediately if your baby shows signs of increased sleepiness (more than usual), difficulty breastfeeding, difficulty breathing, or limpness. These may be symptoms of an overdose and need immediate medical attention .

For patients taking antihistamine-containing medicine:

  • Before you have any skin tests for allergies, tell the doctor in charge that you are taking this medicine. The results of the test may be affected by the antihistamine in this medicine.
  • This medicine will add to the effects of alcohol and other CNS depressants (medicines that slow down the nervous system, possibly causing drowsiness). Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; muscle relaxants; or anesthetics, including some dental anesthetics. Check with your doctor before taking any of the above while you are taking this medicine.
  • This medicine may cause some people to become drowsy, dizzy, or less alert than they are normally.
  • Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert.
  • When taking antihistamines on a regular basis, make sure your doctor knows if you are taking large amounts of aspirin at the same time (as in arthritis or rheumatism). Effects of too much aspirin, such as ringing in the ears, may be covered up by the antihistamine.
  • Antihistamines may cause dryness of the mouth. For temporary relief, use sugarless candy or gum, melt bits of ice in your mouth, or use a saliva substitute. However, if your mouth continues to feel dry for more than 2 weeks, check with your medical doctor or dentist. Continuing dryness of the mouth may increase the chance of dental disease, including tooth decay, gum disease, and fungus infections.

For patients taking decongestant-containing medicine:

  • This medicine may add to the central nervous system (CNS) stimulant effects of diet aids. Do not use medicines for diet or appetite control while taking this medicine unless you have checked with your doctor.
  • This medicine may cause some people to be nervous or restless or to have trouble in sleeping. If you have trouble in sleeping, take the last dose of this medicine for each day a few hours before bedtime. If you have any questions about this, check with your doctor.
  • Before having any kind of surgery (including dental surgery) or emergency treatment, tell the medical doctor or dentist in charge that you are taking this medicine.

For patients taking narcotic antitussive (codeine, dihydrocodeine, hydrocodone, or hydromorphone)-containing medicine:

  • This medicine will add to the effects of alcohol and other central nervous system (CNS) depressants (medicines that slow down the nervous system, possibly causing drowsiness). Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; muscle relaxants; or anesthetics, including some dental anesthetics. Check with your doctor before taking any of the above while you are taking this medicine.
  • This medicine may cause some people to become drowsy, dizzy, less alert than they are normally, or to feel a false sense of well-being. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert and clearheaded.
  • Nausea or vomiting may occur after taking a narcotic antitussive. This effect may go away if you lie down for a while. However, if nausea or vomiting continues, check with your doctor.
  • Dizziness, lightheadedness, or fainting may be especially likely to occur when you get up suddenly from a lying or sitting position. Getting up slowly may help lessen this problem.
  • Before having any kind of surgery (including dental surgery) or emergency treatment, tell the medical doctor or dentist in charge that you are taking this medicine.

For patients taking iodide (calcium iodide, iodinated glycerol, or potassium iodide)-containing medicine:

  • Make sure your doctor knows if you are planning to have any future thyroid tests. The results of the thyroid test may be affected by the iodine in this medicine.

For patients taking analgesic-containing medicine:

  • Check the label of all nonprescription (over-the-counter [OTC]), and prescription medicines you now take. If any contain acetaminophen or aspirin or other salicylates, including diflunisal or bismuth subsalicylate, be especially careful. Taking them while taking a cough/cold combination medicine that already contains them may lead to overdose. If you have any questions about this, check with your health care professional.
  • Do not take aspirin-containing medicine for 5 days before any surgery, including dental surgery, unless otherwise directed by your medical doctor or dentist. Taking aspirin during this time may cause bleeding problems.

For diabetic patients taking aspirin- or sodium salicylate-containing medicine:

  • False urine sugar test results may occur:
    • If you take 8 or more 325-mg doses of aspirin every day for several days in a row.
    • If you take 8 or more 325-mg or 4 or more 500-mg doses of sodium salicylate.
  • Smaller doses or occasional use of aspirin or sodium salicylate usually will not affect urine sugar tests. If you have any questions about this, check with your health care professional, especially if your diabetes is not well controlled.

For patients taking homatropine-containing medicine:

  • This medicine may make you sweat less, causing your body temperature to increase. Use extra care not to become overheated during exercise or hot weather while you are taking this medicine since overheating may result in heat stroke. Also, hot baths or saunas may make you feel dizzy or faint while you are taking this medicine.
(web3)